Reduce your risk of opioid overdoseIssued: Friday, May 24, 2019
You can sign up to receive drug alerts and warnings issued in our community by the Community Drug Strategy.
The increase of opioid overdoses across Canada and in our local districts continues to impact our community. Public Health Sudbury & Districts would like to remind people who consume drugs to follow harm reduction practices.
This is an important reminder to the community that street drugs may be cut or mixed with various substances. Even a very small amount of these substances increases your risk of an overdose.
An overdose occurs when a person uses more of a substance or a combination of substances than their body can handle. Overdoses can be fatal.
Prevent opioid overdose:
- avoid mixing drugs
- avoid drinking alcohol when using drugs
- start with a lower dose and go slow
- avoid using drugs alone
- carry a naloxone kit
- call 911 if you suspect an overdose
Overdose symptoms include:
- blue lips or nails
- dizziness and confusion
- the person can’t be woken up
- choking, gurgling, or snoring sounds
- slow, weak, or no breathing
- drowsiness or difficulty staying awake
For a free naloxone kit, contact The Point at Public Health Sudbury & Districts, Réseau ACCESS Network, Sudbury Action Centre for Youth (SACY) or ask your local pharmacist.
Please distribute this information widely to help share the message.
This item was last modified on October 25, 2019